Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

New here...have question about Fentanyl patches (bad Batch?)

jenfabjjenfab Posts: 56
edited 06/11/2012 - 8:26 AM in Pain Medications
Hi everybody. I am on fentanyl patches right now 100mcg and I have read that some people may think you can get a bad batch of them where they just wont work. Is it true that that can happen? I think I have some bad ones. I was just upped to 100mcgs after being on the 75's...and I swear the 1oo;s aren't doing anything!!! I also take norco for pain...and usually i just need one for BT pain...well this morning i had extreme sciatic pain and took two norcos, after already having a patch on that i put on lastnight. The norco took the edge off...and usually it doesnt really do much cuz I know the patches are way stronger.
So my main question is, Is it really possible to get patches that dont work? Thanks so much! I am so happy I found spine-health message boards..you all seem very informative and supportive.
thanks-jen
advertisement

Comments

  • It can take upwards of 18 -24 hours for your body to start showing the increased levels of fentanyl in your blood stream.
    If you put it on last night, depending on what time it was, you should start experiencing relief /difference in doses sometime this afternoon...
    The bad batches were a problem with the fentanyl seeping out the sides of the patches due to a manufacturing defect. Those were recalled several months ago now.
    Some think that there is a difference in how the fentanyl is absorbed with different manufacturer's, but I haven't seen that as of yet.
    Give it some time, once your body adjusts to the new dosage, you should be okay.
    sandi
  • Im no dr but yes it can take that long for the new dosage to get into your bloodstream for some people.
    Just from personal experience.

    Give it the 24-48 hrs and if your still having issues call your Dr and let them know whats going on.

    Good luck & feel better
    Terri O:)

  • I dont think I explained myself right...I have been on the 100mcgs for about 12 days or so...and really dont feel them working. they are the flat patches...not the resevoir (which i think work better) maybe that is the reason? The brand? hmm

    Thanks so much for the quick response and support. This has been a terrible journey of severe pain for me...and cant wait to see my neuro on tues!! :W
  • If you believe the 100mcg don't work for you, why not ask your doc next time to prescribe two 50mcg patches to wear at the same time that are the same brand as your previous brand? Don't know if that would fly with him, but definitely explain to him and maybe he would agree to trying it.
  • Hi Jentab, I haven't ran into that type of problem and I have been on the patches for a long time. I have heard it may take a couple weeks for the peak therapeutic levels to build up in your blood. I also rely on Norco for BT pain. You should call your doctor's office on Monday morning and they can explain this better. Also a pharmacist is well qualified to answer these types of questions and can tell you about up to date recall notices if there are any. I hope the appt. with the neurosurgeon goes well. Take care
  • Perhaps there's issues going on that started the pain that required you to get an increase in meds. So it's probably not the med but the severe pain you're having. That's good you're seeing your Neuro Dr. soon. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I think I was one of the strange ones who liked the Watson name brand which had the resovior instead of the "flat patch" you mentioned. I just took the 25mcg patches, but I discussed this with my pharmacy and they started ordering the brand I liked.
advertisement
Sign In or Register to comment.